Well, I haven't written for a while, so I decided to do so again in the wee hours of the morning after being awakened by my ususal "tropical moment". Didn't have much inspiration these days for writing without sounding like I'm complaining, so I decided not to write at all.
How did the aftermat of this fourth treatment turn out, you may wonder? What can I say? Terrible. I had so many side effects - severe mouth sores, achy bones, intestinal issues, skin rash, nasal bleeding...but the worse was the heartburn and stomach pains which caused me an overnight visit to the emergency room. Things are stable now, thanks to various meds - lots of meds. Sometimes it's hard to remember the day when there were no pill bottles on the counter, no prescriptions to get filled. Me, who hardly ever took anything besides an occasional tylenol, I now live in the presence of my newfound friends, those little transparent containers filled with colorful candylike potions called RELIEF.
I have since heard from several people that the fourth treatment was their worse one. So, I take heart, knowing I am not the exception. And throughout these difficult few weeks of pain and sleepness nights, once again I am amazed and thankful for the wonderful team of people that surround me, who have done everything to help me get through this journey easier. From my doctor, who herself battled breast cancer last year, to my dear pharmacist who calls to find out how I'm making out, to the nurses at the CLSC who try so every gently to take blood from my so tired veins. I thank God for caring healthcare workers. Thoughtfulness and concern have been communicated and have been so appreciated by this weary patient. So I'm encourgaged once more to battle on and not give up. Only two treatments to go!